Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Sep 5, 2017, 2:21 PM EDT for Palm Beach County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2017, 2:21 PM EDT (18:21 UTC)
- Expired
- Sep 5, 2017, 3:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 135 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1149 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
881
WWUS82 KMFL 051821
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
221 PM EDT TUE SEP 5 2017
FLZ067-051900-
Inland Palm Beach County FL-
221 PM EDT TUE SEP 5 2017
...Significant Weather Advisory for frequent to excessive lightning
and 45 to 55 mph winds for northwestern Palm Beach County Until 300
PM EDT...
* At 221 PM EDT...Doppler radar was tracking a strong thunderstorm
over Fremd Village-Padgett Island, or over Pahokee. This storm was
nearly stationary.
* The primary impacts will be frequent to excessive lightning and
gusty winds of 45 TO 55 mph. Lightning is the number one weather
related killer in Florida. Trees and open shelters offer no
protection. These winds can down small tree limbs and branches, and
blow around unsecured small objects. Seek shelter in a safe
building until the storm passes.
* LOCATIONS IMPACTED INCLUDE...
Belle Glade, Pahokee, South Bay, Canal Point, Lake Harbor, Belle
Glade Camp and Fremd Village-Padgett Island.
LAT...LON 2692 8051 2667 8056 2661 8086 2682 8080
2691 8070
TIME...MOT...LOC 1821Z 187DEG 1KT 2678 8064
$$
KScharfWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 5, 1:58 PM EDT, 23 minutes earlier.
Area forecast discussion, Sep 5, 1:58 PM EDT, 23 minutes before
Area Forecast Discussion National Weather Service Miami FL 158 PM EDT Tue Sep 5 2017 .AVIATION... Widely scattered showers with isolated thunderstorms are currently overspreading the interior region of South Florida, away from the coastal TAF sites. This should be the trend through the remainder for the rest of the afternoon. Both the Gulf and Atlantic sea breezes, along with the convection will be dwindling this evening after the loss of diurnal heating. A few showers may continue along the east coast TAF sites sites, but not confident through to include VCSH in latest package. && .PREV DISCUSSION... /issued 1146 AM EDT Tue Sep 5 2017/ UPDATE... Latest IR imagery shows scattered cumulus over topped by a few thin cirrus. The morning MFL sounding showed light easterly flow in the lower levels with westerly winds in the mid and upper levels. A tall and thin layer of CAPE was noted, which typically indicates a tropical atmosphere in place. Both the Atlantic coast and Gulf sea breezes will develop late this morning and will create enough lift for scatted convection in the interior peninsula through early this evening. For the update, have upped the PoPs to high chance for this region. The main threats will be locally heavy rainfall and cloud to ground lightning. With the loss of daytime heating, activity is expected to dwindle this evening. All eyes continue to closely monitor the progress of Hurricane Irma. Here are the current Key Messages in relation to South Florida: 1. Irma is a powerful, dangerous hurricane approaching the northern Leeward Islands, and the threat for direct impact to South Florida continues to increase from late Friday through Monday time frame. 2. South Florida residents and visitors should closely monitor the progress of Irma. Gather any needed supplies and review your hurricane action plans. Be prepared to implement that plan later this week. Continue to monitor the latest forecasts and warnings from the National Weather Service. 3. Do not focus on the hour to hour changes in the computer models, nor on the exact center line track in National Hurricane Center forecasts. These can shift around considerably at this forecast time range. Also, Irma is expected to be a large storm as it approaches Florida, so impacts may extend far from the center. Focus on reviewing plans and making preparations in the event watches or warnings are required. PREV DISCUSSION... /issued 816 AM EDT Tue Sep 5 2017/ DISCUSSION... Short term (Today through Wednesday night)...Strong ridge to the northeast should keep the easterly flow across the region with a moist tropical environment persisting over South Florida this week. A fairly weak east flow remains over the region next couple of days allowing for both the Atlantic and Gulf sea breezes to develop each afternoon through mid week. Thunderstorms initiate near the coast and progress inland across the interior and west Gulf coast in the afternoon hours this week. The main threats from these convection will be gusty wind, heavy rain, and frequent lightning. Temperatures will be reaching the mid to low 90s across the area with dew points in the mid to upper 70s. Heat index values will once again range between 105 to 108 over the western interior, near advisory criteria. At this time no advisory has been issued as conditions remain marginal. The heat index will be of increasing concern over the next several days, especially Thursday as tropical moisture combines with light wind flow and plenty of diurnal heating to create conditions that may warrant heat advisories for parts of South Florida. Pattern begins to transition by mid week as a low pressure over the Great Lakes deepens as far south east of the Mississippi River. To the east, Hurricane Irma is expected to remain a major hurricane. The interactions of the frontal boundary associated with the upper trough and Atlantic high pressure will be the steering force for Irma. At this point, the environment ahead of the storm looks to be supportive for it to remain a strong hurricane. The chances of South Florida seeing some impacts from Irma later this week are increasing. It is still too early to forecast where Irma's path will go. Models will continue to change and we will have to watch for emerging trends and what potential impacts could emerge with Irma. At this point, the best bet for South Florida is to make a hurricane plan, gather their hurricane kit, and continue to monitor the progress of Irma as we head through the week. The extended forecast is almost entirely going to depend on Hurricane Irma. Continued in this forecast package the mention of conditions beginning to deteriorate over the Atlantic waters and the coastal areas with an increase in winds and heavy rainfall as threats into next weekend. MARINE... Showers and thunderstorms will continue around and over the waters through mid-week. Tropical storm and hurricane conditions will be possible late in the week, though great uncertainty remains and all mariners should continue to monitor the forecast and progress of Irma. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 79 92 78 92 / 30 40 40 50 Fort Lauderdale 81 91 80 92 / 20 40 40 60 Miami 80 91 79 92 / 30 40 40 60 Naples 78 91 77 93 / 30 30 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && UPDATE...27/JT DISCUSSION...67/MT MARINE...67/MT AVIATION...27/JT
Hazardous weather outlook, Sep 5, 4:00 AM EDT, 10 hours 21 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 400 AM EDT Tue Sep 5 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 052000- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 400 AM EDT Tue Sep 5 2017 ...CHANCE OF MAINLY AFTERNOON THUNDERSTORMS... ...HEAT INDEX VALUES ABOVE 105 DEGREES EVERGLADES... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Thunderstorms are possible, especially this afternoon. Lightning strikes are the primary threat. Temperatures: Heat indices over portions of the Everglades are forecast to range from 105 to 108 degrees. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Scattered to numerous mainly afternoon thunderstorms are expected each day into the weekend. The most likely area for thunderstorms will be interior South Florida. The primary threat will be lightning strikes. Hurricane Irma is forecast to be near the Bahamas Friday, leading to quickly deteriorating marine and beach conditions. Irma may affect South Florida this weekend. Although its too early to provide specific details on impacts from Hurricane Irma, residents and visitors of South Florida should closely monitor the latest forecasts from the National Hurricane Center. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. KONARIK
In the hours before
Special weather statement, Sep 5, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
221 PM EDT TUE SEP 5 2017
FLZ067-051900-
Inland Palm Beach County FL-
221 PM EDT TUE SEP 5 2017
...Significant Weather Advisory for frequent to excessive lightning
and 45 to 55 mph winds for northwestern Palm Beach County Until 300
PM EDT...
* At 221 PM EDT...Doppler radar was tracking a strong thunderstorm
over Fremd Village-Padgett Island, or over Pahokee. This storm was
nearly stationary.
* The primary impacts will be frequent to excessive lightning and
gusty winds of 45 TO 55 mph. Lightning is the number one weather
related killer in Florida. Trees and open shelters offer no
protection. These winds can down small tree limbs and branches, and
blow around unsecured small objects. Seek shelter in a safe
building until the storm passes.
* LOCATIONS IMPACTED INCLUDE...
Belle Glade, Pahokee, South Bay, Canal Point, Lake Harbor, Belle
Glade Camp and Fremd Village-Padgett Island.
LAT...LON 2692 8051 2667 8056 2661 8086 2682 8080
2691 8070
TIME...MOT...LOC 1821Z 187DEG 1KT 2678 8064
KScharfThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 4:28 PM EDT | Special Weather Statement | MFL | Broward | 47 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.